MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1613C156E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2017
Type of Reportable Event Malfunction
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment of a 5.5 cm in diameter abdominal aortic aneurysm.It was reported that the patient returned for routine follow up.The ct revealed a distal type i endoleak.The cause of the event could not be determined.No additional clinical sequelae were reported and the patient is being monitored.
 
Additional Manufacturer Narrative
Films summary review: review of ct¿s from 2 years post-implant ((b)(6) 2017) revealed that an endurant stent graft system had been implanted in the patient.The bifurcate was positioned just below the left renal artery; the bifurcate proximal od measured approximately 27mm and there was approximately 25mm of remaining proximal seal length.The aortic body and infrarenal neck were angulated 35 deg a-p <(><<)>(><(>&<)><(><<)>)> 30 deg lt-rt; relative to the distal aorta.The bifurcate ipsi limb was positioned down into the distal portion of the right common iliac artery; the right limb od measured approximately 17mm.The contra gate opened on the left side, and the contra limb was positioned within the gate overlapping approximately 35mm; markers aligned.The distal contra limb was positioned into the distal portion of the left common iliac artery.The distal 2 cm¿s of the contra limb were acutely angulated approximately 90 deg laterally, and the distal od measured approximately 14mm.Contrast was seen outside the distal contra limb; there appeared to be lack of distal limb radial apposition beginning just distal to the acute bend where the left iliac vessel diameter measured approximately 18mm.However, no clear distal type i endoleak was seen within the aaa, so unclear if the sac was being pressurized via the left limb as there appeared to be adequate seal length.The max diameter aaa measured 64mm, and contrast was also seen along the right side of the contra limb.The area of contrast was seen from the level of the gate ring down into the distal sac.Both limbs were patent.Other than a minor compression at the distal contra/left limb, no stent graft kinks/compression was observed.The exact cause of the reported distal type i endoleak could not be determined from the films provided.The anatomy at implant is unknown, and earlier post-implant films were not available for comparison.Films returned from 2 years post-implant showed a possible distal type i endoleak from the left contra limb.There appeared to be lack of distal limb radial apposition, possibly due to disease progression and/or morphology changes, beginning just distal to the acute bend where the left iliac vessel diameter measured approximately 18mm.However, it is unclear if the aaa sac was being pressurized via the left limb as there appeared to be adequate seal length between the sac and the dilated distal iliac.Contrast was seen in the aaa sac along the right side of the contra limb from the level of the gate ring down into the distal sac, which appeared most likely to be from a type iii fabric endoleak.Analysis of the returned films did not reveal any stent graft characteristics that could explain this potential type iiib endoleak.The limbs were essentially straight within the aaa sac, and the contra limb was not opposed to the calcified aaa wall as it coursed distally into the iliac.The observed calcified distal aorta was a possible source of abrasion which may have led to this endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6899936
Report Number2953200-2017-01509
Device Sequence Number11058181
Product Code MIH
UDI-Device Identifier00643169467583
UDI-Public00643169467583
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2017
Device Model NumberETLW1613C156E
Device Catalogue NumberETLW1613C156E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2017
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date11/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR